Hi everyone, I was prescribed 75 mg of Zoloft 5 weeks ago for postpartum depression. Im having very strange symptoms since beginning this medicine and hope to find out what they are caused by.My doctor says these are normal side effects of Zoloft but i am still concerned.Since i began zoloft i have had awful headaches, sore throat and tongue as well as slight swelling(lasts about 2 hrs after taking medication)lower abdonimal and back pain.Tingeling sensation near back of neck.Has anyone ever experienced any of these symptoms? Lastweek i decided to stop the medicine(unaware of the danger) and wow, i wish i never began this medication.I had severe body pain,insomnia,panic attacks and sharp sudden stabbing pains throughout my head.I truely felt as though i was losing my mind.I want to get off this medication but now i am scared to,Someone please help me with any information thank you!
Strange Side Effects of Zoloft?
Question posted by anniem702 on 5 June 2010
Last updated on 4 July 2020
that doc got his degree out of a cracker jack box
Well well!I tend to differ!when I saw this question I could swear that is was me 5years ago!when I started out with Zoloft(Z) 50mg/day(d) O!I was soooo sick!Dr up it 50x2/d no difference got sicker!same symptoms as you!my worse feeling was the headache!and I was slow in everything I did!not interested in my job (Educator at High school)my hobbies(painting craft work)because I was so tired and slow and I was siwering !I'm talking about 2008 till 2011 ,I walk out my job!8am on the 23 october 2011.at that time the dr up my meds to 150mg at midday!little by little I was loosing some of the symptoms!and at the beginning of 2012 dr put me at the highest doze ever 200mg before 14:00 in the day!the question is why I took so long ?answer Is :my dr was so not up t date with my situation,I'm bipolar!I did all the research and informed her!I was curious!always have!I'm not a dr but I'm an educator I like to keep in touch with what's going on around me!and why is my ...
body acting so weired!so I took it uppo myself to investigate my illness!only when I stay at home at the end of 2011 I had all the time to research!and whala I'm so good and happy well balance on my Z !so I would suggest that you speak to your dr and ask to up it little by little!Z has a lot of side effects!I can live with that!But my Z and I can Never part!I came to th realisation I need to embrace my situation and b at peace,because I did what I had to do so the rest is up to the Universe/God!my motto:STAY POSITIVE
Sounds more like allergic reactions... seek medical attention right away and see another doctor.
YES, SEE A DOCTOR ASAP, BUT NOT THE ONE WHO PRESCRIBED YOU THE MEDICATIONS.
Then come back after you've had a second opinion and consider this take on it...
The symptoms you have experienced COULD very likely be medication side effects... if so, despite what is opined above, you are in no serious danger. However, they could also be signs of the manifestation of a drug induced condition which effects the CNS, it's ability to maintain homeostasis with the rest of the body, the conditions of this type are usually not curable or fixed with medication cessation. Honestly I don't think this is the case either though. It's not an allergy, as that would be acute in nature of reaction, and it's not Serotonin Syndrome because there is no fever and you'd likely already be dead. Zoloft doesn't cause tartive dyskinesia and you don't mention ticks.
You may have just not been programmed to work well with this particular medication and need a different one. Gabatril causes me to lose my vision, ability to initiate voluntary movement, and reasonable thought process. Trileptal makes me itch so badly I break the skin scratching and makes me so nauseated I considered turning to illegal means to assuage it. Sometimes the body just rejects a drug feircly.
And you probably now have learned this clearly, but NEVER stop ANY medication abruptly (even if a doctor advises it, get a second opinion) even after as little as a week taking it, and ALWAYS let a qualified healthcare provider know what you are doing (titration down, how, over how long) preferably your own (though if your doctor is unconcerned with the side effects you list, then he needs to have his license to practice revoked). It doesn't require payment for a moral individual of medical education to tell you to stop doing something dangerous, not to initiate something dangerous, or even that they are not well versed in the area of medicine but know enough to offer guidance.
If you're worried, see a doctor. Don't ask strangers, mostly layman, on a message board for advice. Your gut feelings of something amiss or in this case frank panic at your experiences are (baring some mental conditions) always going to be the best lodestone of how to proceed.
Definitely tell your doctor to change medications IMMEDIATELY. After 5 weeks you should not feel discomfort. That is a clear indication that Zoloft is not for you. There are plenty of SSRI's out there, each works a bit differently and each affects EVERY person in different ways. Anti-depressants are a miracle once you find one that works well for you, but continuing with the 'wrong' med, or stopping abruptly, can make your life hell. Your doctor can give you a different SSRI, and because they work on the same neurotransmitter, you will not feel the discontinuation syndrome you encountered.
If your doc is not a psychiatrist, I HIGHLY recommend continuing your treatment with one. General practitioners can prescribe antidepressants, but they lack the depth of knowledge that a good psych has. I went through 3 different meds before getting on my current one, which has changed my life! A good psych will actually use a medication's common side effects to your advantage depending on your unique situation.
If your doctor doesn't change the antidepressant at your request, GET A NEW DOCTOR IMMEDIATELY! This medication is supposed to make you feel better, not worse, and your doctor should be responsive to your very valid complaints. Plus, there are plenty of alternatives within the same chemical class so there are other options without going through any discontinuation syndrome.
Hang in there! Just remember, these meds are intended to improve your mood and, in turn, your overall experience of life. Don't ever settle for anything less!
I'm not a Doctor, but my research, along with web sight says you might be having suver side effects.
Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bizarre behavior; black or bloody stools; chest pain; confusion; decreased bladder control; decreased concentration; decreased coordination; exaggerated reflexes; fainting; fast or irregular heartbeat; fever; hallucinations; memory loss; new or worsening agitation, panic attacks, aggressiveness, impulsiveness, irritability, hostility, exaggerated feeling of well-being, restlessness, or inability to sit still; persistent or severe ringing in the ears; persistent, painful erection; red, swollen, blistered,
or peeling skin; seizures; severe or persistent anxiety or trouble sleeping; severe or persistent headache; stomach pain; suicidal thoughts or attempts; tremor; unusual bruising or bleeding; unusual or severe mental or mood changes; unusual weakness; vision changes; worsening of depression.
- Zoloft uses and safety info
- Zoloft information for Healthcare Professionals (includes dosage details)
- Side effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.